<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 13 Issue 1" %>
Jagged Partitions and Lattice Paths
P. Jacob1, 2 and P. Mathieu2
1Department of Mathematical Sciences, University of Durham, Durham, DH1 3LE, UK
patrick.jacob@hotmail.com
2D\'epartement de physique, de g\'enie physique et d'optique, Universit\'e Laval, Qu\'ebec, G1K 7P4, Canada
pmathieu@phy.ulaval.ca
Annals of Combinatorics 13 (1) pp.87-102 March, 2009
AMS Subject Classification: 11P81, 05A17
Abstract:
A lattice-path description of $K$-restricted jagged partitions is presented. The corresponding lattice paths can have peaks only at even $x$ coordinates and the maximal value of the height cannot be larger than $K-1$. Its weight is twice that of the corresponding jagged partitions. The equivalence is demonstrated at the level of generating functions. A bijection is given between $K$-restricted jagged partitions and partitions restricted by the following frequencies conditions: $f_{2j-1}$ is even and $f_j+f_{j+1}\leq K-1$, where $f_j$ is the number of occurrences of the part $j$ in the partition. Bijections are given between paths and these restricted partitions and between paths and partitions with successive ranks in a prescribed interval.
Keywords: partitions, jagged partitions, lattice paths, generating functions

References:

1. G.E. Andrews and D. Bressoud, On the Burge correspondence between partitions and binary words, Rocky Mountain J. Math. 15 (2) (1985) 225-–233.

2. G.E. Andrews, Multiple q-series identities, Houston J. Math. 7 (1) (1981) 11-–22.

3. G.E. Andrews, The Theory of Partitions, Cambridge University Press, Cambridge, 1998.

4. L. B´egin, J.-F. Fortin, P. Jacob, and P. Mathieu, Fermionic characters for graded parafermions, Nuclear Phys. B 659 (3) (2003) 365-–386.

5. A. Berkovich and P. Paule, Lattice paths, q-multinomials and two variants of the Andrews- Gordon identities, Ramanujan J. 5 (4) (2001) 409-–425.

6. D. Bressoud, Lattice paths and Rogers-Ramanujan identities, In: Number Theory, Madras 1987, K. Alladi, Ed., Lecture Notes in Math., Vol. 1395, Springer-Verlag, Berlin, (1989) pp. 140-–172.

7. W.H. Burge, A correspondence between partitions related to generalizations of the Rogers-Ramanujan identities, Discrete Math. 34 (1) (1981) 9–-15.

8. W.H. Burge, A three-way correspondence between partitions, European J. Combin. 3 (3) (1982) 195-–213.

9. S. Corteel and J. Lovejoy, Overpartitions, Trans. Amer. Math. Soc. 356 (4) (2004) 1623–- 1635.

10. S. Corteel and O. Mallet, Overpartitions, lattice paths and Rogers-Ramanujan identities, J. Combin. Theory Ser. A 114 (8) (2007) 1407–-1437.

11. J.-F. Fortin, P. Jacob, and P. Mathieu, Jagged partitions, Ramanujan J. 10 (2) (2005) 215–- 235.

12. J.-F. Fortin, P. Jacob, and P. Mathieu, Generating function for K-restricted jagged partitions, Electron. J. Combin. 12 (2005) #R12.

13. J.-F. Fortin, P. Jacob, and P. Mathieu, SM(2; 4k) fermionic characters and restricted jagged partitions, J. Phys. A 38 (8) (2005) 1699-–1709.

14. P. Jacob and P. Mathieu, Graded parafermions: standard and quasi-particle bases, Nuclear Phys. B 630 (3) (2002) 433–-452.

15. P. Jacob and P. Mathieu, Parafermionic derivation of the Andrews-type multiple sums, J. Phys. A 38 (38) (2005) 8225-–8238.

16. J. Lovejoy, Constant terms, jagged partitions, and partitions with difference two at distance two, Aequationes Math. 72 (3) (2006) 299-–312.

17. K. Mahlburg, The overpartition function modulo small powers of 2, Discrete Math. 286 (3) (2004) 263-–267.

18. S.O. Warnaar, Fermionic solution of the Andrews-Baxter-Forrester model. I. Unication of CTM and TBA methods, J. Stat. Phys. 82 (3-4) (1996) 657–-685.

19. S.O. Warnaar, The generalized Borwein conjecture. II. Rened q-trinomial coefcients, Discrete Math. 272 (2-3) (2003) 215-–258.

20. S.O. Warnaar, private communication, 2005.